Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 216, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 20, 2005, 2:06 PM CDT for Presidio County, Texas. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2005, 2:06 PM CDT (19:06 UTC)
- Expired
- Jun 20, 2005, 3:00 PM CDT
- In force
- 54 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Presidio County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 2:06 PM CDT | HAIL 0.88 | Marfa, TX | STILL FALLING AT 217 PM CDT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.1 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 842 J/kg
- Mixed-layer CIN
- -279 J/kg
- Mixed-layer LCL
- 1242 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 201908 SVRMAF TXC377-202000- /O.NEW.KMAF.SV.W.0216.050620T1906Z-050620T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 206 PM CDT MON JUN 20 2005 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN PRESIDIO COUNTY IN SOUTHWEST TEXAS * UNTIL 300 PM CDT * AT 202 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND PENNY SIZE HAIL. THIS STORM WAS LOCATED 3 MILES SOUTH OF MARFA...MOVING SOUTHWEST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... MARFA... U.S. HIGHWAY 67 SOUTH OF MARFA... THIS STORM HAS THE POTENTIAL TO PRODUCE DAMAGING WINDS AND LARGE HAIL. SEEK SAFE SHELTER AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3012 10393 3040 10390 3062 10492 3011 10468 $$
1 follow-up statement
000 WWUS54 KMAF 201921 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 218 PM CDT MON JUN 20 2005 TXC377-202000- /O.CON.KMAF.SV.W.0216.000000T0000Z-050620T2000Z/ PRESIDIO- 218 PM CDT MON JUN 20 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 300 PM CDT FOR NORTHERN PRESIDIO COUNTY... AT 216 PM CDT...THE PUBLIC REPORTED NICKEL SIZE HAIL IN MARFA. THIS SEVERE STORM WAS CENTERED 2 MILES SOUTH OF MARFA...MOVING SOUTHWEST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE MARFA....U.S. HIGHWAY 67 AND FARM TO MARKET ROAD 169 SOUTH OF MARFA. THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. DAMAGING WIND GUSTS WILL ALSO BE POSSIBLE. IF YOU ARE IN THE PATH OF THIS STORM... TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 3012 10393 3040 10390 3062 10492 3011 10468 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:20 AM CDT, 10 hours 46 minutes earlier.
Area forecast discussion, Jun 20, 3:20 AM CDT, 10 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 320 AM CDT MON JUN 20 2005 .SHORT TERM... UPPER LEVEL RIDGE AXIS CURRENTLY EXTENDS SOUTHWEST TO NORTHEAST FROM SOUTHERN NM UP THROUGH NORTHEASTERN NEBRASKA. THIS POSITION WILL CHANGE LITTLE OVER THE NEXT 24 HOURS. AT THE SURFACE...DRY AIR IS NOT EXPECTED TO REACH QUITE AS FAR EAST AS IT DID TODAY. THIS WILL AFFECT HIGH TEMPERATURES SOMEWHAT OVER SOUTHEASTERN NM AND NORTHWESTERN PERMIAN BASIN. WILL RAISE HIGH TEMPS THOSE AREAS FROM PREVIOUS FORECAST TO AT OR NEAR 100F BASED ON YESTERDAY/S READINGS... WHICH WERE AS HIGH AS 106 AT HOBBS. BUT WILL NOT GO AS HIGH AS YESTERDAY DUE TO HIGHER MOISTURE CONTENT IN THE LOWER LEVELS. TEMPERATURES WILL REMAIN WELL ABOVE NORMAL ACROSS THE REST OF THE AREA TODAY. WILL KEEP ISOLATED POPS MAINLY IN WESTERN AREAS AS WEAK SHORTWAVES WILL ROTATE AROUND THE SOUTHERN PERIPHERY OF THE RIDGE THROUGH OUR CWA. THIS COMBINED WITH HEATING FROM THE MOUNTAINOUS TERRAIN SHOULD PROVIDE ENOUGH LIFT FOR ISOLATED CONVECTION FOR THE MOUNTAINS AND WESTERN AREAS. WILL ALSO CONTINUE TO MENTION THE POSSIBILITY FOR ISOLATED SEVERE WEATHER IN THE HWO SINCE ANYTHING THAT DOES INITIATE WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH LI/S AS LOW AS -5 AND SBCAPES RANGING FROM NEAR 1000J/KG OUT WEST TO AS HIGH AS 2800J/KG OVER THE NORTHEASTERN CWA. MADE LITTLE ADJUSTMENTS TO TONIGHT/S FORECAST. HAVE BACKED WINDS SOMEWHAT THROUGH THE NEXT 24 HOURS... SFC AND 850MB WINDS BACK IN RESPONSE AS SFC HIGH TO OUR NORTHEAST SLIDES SOUTH. .LONG TERM... OMEGA BLOCK FEATURING EAST AND WEST COAST TROUGHS...WITH AN UPPER LEVEL RIDGE OVER THE SOUTHERN PLAINS WILL DOMINATE THE WEATHER PATTERN THROUGH THE UPCOMING WEEK. THIS PORTENDS TEMPERATURES AROUND 5 DEGREES ABOVE NORMAL AND LITTLE IN THE WAY OF PRECIPITATION...EVEN AS PATTERN SHIFTS SLOWLY EASTWARD BY THIS WEEKEND. GOING FORECAST WAS IN GOOD SHAPE...SO ONLY MINOR TWEAKS OF MAX/MIN TEMPS...DEWPOINTS...WINDS...SKY COVERAGE...AND POPS WERE NEEDED. THE CWA WILL REMAIN ON THE SOUTHEASTERN FRINGE OF AFORMENTIONED UPPER RIDGE...WHICH WILL ALLOW FOR PERSISTENT EAST TO SOUTHEAST FLOW AT THE SURFACE FOR THE MOST PART...AND GENERAL NORTHEASTERLY FLOW ALOFT. THE BEST LOW LEVEL FOCUS THROUGH THE WEEK WILL BE THE HEATED HIGHER TERRAIN OVER WESTERN REACHES OF THE CWA. HOWEVER...FLOW ALOFT WILL BE CONDUCIVE FOR MOVING ANY STORMS THAT DO DEVELOP OVER THE AREA FAIRLY RAPIDLY INTO NEW MEXICO/MEXICO. DUE TO THE AMOUNT OF INSTABILITY AND A MODICUM OF SHEAR THROUGH THE COLUMN...ISOLATED SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE WITH ANY CONVECTION. BYT THIS WEEKEND...THE PATTERN SHIFTS EASTWARD LEAVING THE CWA UNDER LOWER HEIGHTS...BUT CONTINUED EASTERLY FLOW. AN INVERTED UPPER TROUGH WILL APPROACH THE CWA...BUT IT APPEARS ANY IMPACT FROM THIS TROUGH WILL BE BEYOND THE CURRENT FORECAST RANGE. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 96 72 94 72 / 0 0 0 0 CARLSBAD NM 102 69 97 68 / 10 10 0 0 DRYDEN TX 97 72 96 71 / 10 0 0 0 FORT STOCKTON TX 99 69 96 69 / 0 0 0 0 GUADALUPE PASS TX 94 66 90 67 / 10 10 0 0 HOBBS NM 102 69 96 69 / 10 10 0 0 MARFA TX 93 59 89 58 / 10 10 10 10 MIDLAND INTL AIRPORT TX 96 71 96 70 / 0 0 0 0 ODESSA TX 97 71 97 70 / 0 0 0 0 WINK TX 104 72 102 71 / 0 10 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 20/67
Hazardous weather outlook, Jun 20, 12:06 PM CDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1206 PM CDT MON JUN 20 2005 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-211706- ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE- DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES- GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY- HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL- NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN- REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY- TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER- 1244 PM CDT MON JUN 20 2005 (1144 AM MDT MON JUN 20 2005) THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER THE MOUNTAINOUS AREAS OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO LATE THIS AFTERNOON AND THIS EVENING. CONDITIONS WILL BE FAVORABLE FOR A FEW STORMS TO PRODUCE LOCALIZED DAMAGING WINDS AND PERHAPS HAIL UP TO THE SIZE OF QUARTERS. OTHERWISE DANGEROUS LIGHTNING AND LOCALLY HEAVY RAINFALL WILL ADDITIONALLY ACCOMPANY ANY STORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SPOTTER GROUPS AND EMERGENCY OFFICIALS FROM THE BIG BEND AND THE DAVIS MOUNTAINS NORTHWARD TO EDDY COUNTY NEW MEXICO SHOULD MONITOR THE LATEST WEATHER INFORMATION AND BE PREPARED TO TAKE ACTION SHOULD AN ISOLATED SEVERE STORMS THREATEN. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT (LOWER CASE) HTTP://WWW.WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 20, 12:55 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1255 PM CDT MON JUN 20 2005 TXZ074-079-080-201900- DAVIS/APACHE MOUNTAINS AREA TX-MARFA PLATEAU TX-PRESIDIO VALLEY TX- 1255 PM CDT MON JUN 20 2005 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL JEFF DAVIS AND NORTHERN PRESIDIO COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTH OF RYAN AT 1255 PM CDT OVER FARM TO MARKET ROAD 505 NEAR THE INTERSECTION WITH TEXAS ROUTE 166. THIS STORM WAS MOVING SOUTHWEST AT 5 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. LOCALIZED WIND GUSTS TO 50 MPH AND SMALL HAIL CAN BE EXPECTED NEAR THIS STORM. ADDITIONAL STORMS MAY DEVELOP BY 2 PM FROM MARFA...TO CANDELARIA.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:08 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 52 min |
| Jun 19, 7:53 PM CDT | Severe Thunderstorm Warning | MAF | Reeves, Ward | 34 min |
| Jun 19, 8:41 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 49 min |
| Jun 20, 3:05 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 55 min |
| Jun 20, 5:40 PM CDT | Flash Flood Warning | MAF | Presidio | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.